EconPapers    
Economics at your fingertips  
 

Updating claims in bankruptcy problems

M.J. Albizuri, Justin Leroux and José Zarzuelo ()

Mathematical Social Sciences, 2010, vol. 60, issue 2, 144-148

Abstract: We re-examine the consistency axiom in bankruptcy problems and propose arguments in favor of an alternative definition of a reduced problem. The classical definition updates the size of the estate while keeping agents' claims unaffected. Instead, we suggest updating agents' claims along with the estate. The resulting consistency axiom characterizes the well-known Random Arrival rule as the unique bilateral consistent extension of the Contested Garment rule to many agents.

Keywords: Bankruptcy; problems; Consistency; Cooperative; games (search for similar items in EconPapers)
Date: 2010
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (6)

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0165-4896(10)00035-1
Full text for ScienceDirect subscribers only

Related works:
Working Paper: Updating Claims in Bankruptcy Problems (2008) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:matsoc:v:60:y:2010:i:2:p:144-148

Access Statistics for this article

Mathematical Social Sciences is currently edited by J.-F. Laslier

More articles in Mathematical Social Sciences from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:matsoc:v:60:y:2010:i:2:p:144-148